Finite Time Blow Up for a 1D Model of 2D Boussinesq System


Journal Article

© 2014, Springer-Verlag Berlin Heidelberg. The 2D conservative Boussinesq system describes inviscid, incompressible, buoyant fluid flow in a gravity field. The possibility of finite time blow up for solutions of this system is a classical problem of mathematical hydrodynamics. We consider a 1D model of the 2D Boussinesq system motivated by a particular finite time blow up scenario. We prove that finite time blow up is possible for the solutions to the model system.

Full Text

Duke Authors

Cited Authors

  • Choi, K; Kiselev, A; Yao, Y

Published Date

  • January 1, 2014

Published In

Volume / Issue

  • 334 / 3

Start / End Page

  • 1667 - 1679

Electronic International Standard Serial Number (EISSN)

  • 1432-0916

International Standard Serial Number (ISSN)

  • 0010-3616

Digital Object Identifier (DOI)

  • 10.1007/s00220-014-2146-2

Citation Source

  • Scopus